Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 65, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 21, 2013, 10:08 AM CDT for 4 counties in Illinois. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2013, 10:08 AM CDT (15:08 UTC)
- Expired
- Jun 21, 2013, 11:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IL, DeKalb County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Chicago radar (KLOT), 98 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:38 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1347 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:00 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 21, 10:00 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1000 AM CDT FRI JUN 21 2013 .MESOSCALE DISCUSSION... 1000 AM CDT COMPLEX OF STORMS CONTINUES TO EVOLVE ACROSS SOUTHERN WI/FAR NW IL/NE IA. LATEST RADAR TRENDS SHOW REFLECTIVITY WEAKENING TOWARD THE DBQ AREA WITH A MORE PERSISTENT LINE NOW SET UP FROM SOUTHERN CENTRAL WI BACK TO FREEPORT AND SAVANNA MOVING EASTWARD. THE ATMOSPHERE AHEAD OF THIS ACROSS THE LOCAL AREA IS STILL CAPPED AND THE COMPLEX IS BEGINNING TO OUTRUN BETTER DEEP LAYER SHEAR. SOME OUTFLOW IS PRESENT BASED ON SFC OBS SHIFTING WINDS TO THE NORTHWEST WITH SOME GUSTINESS BUT THE LINE MAY BE BECOMING ELEVATED. THAT SAID...WINDS SOUTH OF THE LINE HAVE TURNED MORE SOUTH-SOUTHWEST HELPING TO FEED SLIGHTLY HIGHER DEWPOINT AIR NORTHWARD. HOWEVER...IT DOES LOOK TO BE A FEW MORE HOURS BEFORE CAPPING CAN ERODE WHICH WOULD LIKELY BE TOO LATE TO INTERSECT WITH CURRENT STORMS. AT THIS POINT EXPECT THE BEST COVERAGE OF STORMS TO MOVE EAST OR EAST-SOUTHEAST ALONG A LINE FROM FREEPORT TO CHICAGO THOUGH THE SOUTHERN END OF THE LINE MAY BE MORE VARIABLE IN COVERAGE. HEAVY DOWNPOURS WILL OCCUR AND THE LATEST RADAR SCANS HAVE SHOWN A SLOWING TREND SO LOCALIZED FLOODING IS A THREAT WITH 1 INCH+ PER HOUR RAINFALL RATES LIKELY BASED ON UPSTREAM REPORTS. AN ISOLATED STRONG/SEVERE WIND THREAT EXISTS MAINLY IF CAPPING CAN ERODE. A BOUNDARY MAY LAY OUT ACROSS THE AREA THANKS TO THIS ACTIVITY LEADING TO AT LEAST A LOW CHANCE FOR NEW DEVELOPMENT LATER TODAY. MDB && .DISCUSSION... 329 AM CDT THE MAIN FORECAST CHALLENGE FOR THE SHORT TERM WILL BE THE EVOLUTION OF THE MCS OVER THE UPPER MS VALLEY TODAY. THIS COULD BE FOLLOWED BY ADDITIONAL STORM CLUSTERS THROUGH SATURDAY...AND AGAIN MONDAY THROUGH WEDNESDAY. ALSO THE BUILDING HEAT AND HUMIDITY THROUGH THE MIDDLE OF NEXT WEEK. IN THE SHORT TERM A NARROW BAND OF SHOWERS AND WEAK THUNDERSTORMS EXTENDS FROM WESTERN WI TO THE IL/IA BORDER. THIS ACTIVITY OCCURRING ALONG AN AXIS OF HIGHER LOW LEVEL MOISTURE AND THE EASTERN EDGE OF THE LOW LEVEL JET. EXPECT THIS ACTIVITY TO WEAKEN AND DIE EARLY THIS MORNING AS IT MOVES INTO DRIER AND MORE STABLE ATMOSPHERE. HAVE SOME LOW POPS FOR FAR WESTERN COUNTIES THROUGH MID MORNING. MEANWHILE VERY ACTIVE MCS OVER MN DIVING SOUTHEAST. THIS ACTIVITY SHOULD BE ON A DIURNALLY WEAKENING TREND LATER THIS MORNING. MEAN MID AND UPPER LEVEL WINDS ARE WESTERLY WITH FLAT RIDGE ACROSS THE UPPER MS VALLEY AND GREAT LAKES...WHICH MIGHT SUGGEST THIS WILL REMAIN MAINLY NORTH OVER WISCONSIN...BUT ACTIVITY IS DROPPING SOUTHEAST AS CONVECTION BACK BUILDS INTO LOW LEVEL JET. IF IT HOLDS TOGETHER ON ITS PRESENT COURSE...IT WILL BE APPROACHING NORTHWEST AND NORTH CENTRAL IL BY LATE MORNING. HRRR SEEMS TO BE THE MOST AGGRESSIVE OF THE SHORT TERM GUIDANCE IN BRINGING PRECIP INTO NORTHERN IL TODAY. DEEP LAYER SHEAR WILL BE LACKING THIS FAR SOUTH BUT WITH BUILDING HEAT AND SURFACE DEW POINTS CLIMBING INTO THE MID AND UPPER 60S...THERE MAY BE SUFFICIENT LOW LEVEL INSTABILITY FOR STORMS TO CONTINUE SOUTHEASTWARD INTO IL. HAVE MAINTAINED 30-40 PERCENT POPS MAINLY FOR NORTHERN COUPLE OF TIERS OF COUNTIES. SPC HAS MUCH OF NORTHERN IL IN SLIGHT RISK FOR WIND AND HAIL THREAT. THE ASSOCIATED CIRRUS SHIELD MAY ALSO IMPACT TEMPERATURES. THEREFORE HAVE LOWERED MAX TEMPS ACROSS THE FAR NORTH DOWN A COUPLE DEGREES TO THE MID 80S WHILE KEEPING MAX TEMPS IN UPPER 80S TO NEAR 90 FURTHER SOUTH. EXPECT SOUTH WINDS TO BE SUFFICIENTLY STRONG TO PREVENT A LAKE BREEZE. ALTHOUGH WITH SOUTH TO SLIGHTLY EAST OF SOUTH WINDS...A WEAK LAKE BREEZE MAY DRIFT ONSHORE ACROSS NORTHERN COOK AND LAKE COUNTY IN THIS AFTERNOON. ANOTHER MCS MAY DEVELOP AND MOVE THROUGH THE NORTHERN PART OF THE FORECAST AREA AGAIN SATURDAY AS A SERIES OF WEAK WAVES MOVES THROUGH THE RING OF FIRE ACROSS THE GREAT LAKES. BUT LOW CONFIDENCE THIS FAR OUT. THE GENERAL TREND OF THE MODELS IS TO SLOWLY BUILD THE RIDGE INTO THE WESTERN GREAT LAKES OVER THE WEEKEND. THEREFORE HAVE JUST LOW CHANCE POPS FOR SATURDAY AND A DRY FORECAST FOR SUNDAY. MONDAY THROUGH WEDNESDAY A SERIES OF WAVES SUPPRESSES THE RIDGE...WHICH EVENTUALLY RE-ESTABLISHES ITSELF OVER THE WESTERN US. BY THE END OF THE WEEK MODELS IN DECENT AGREEMENT IN DEVELOPING AN UPPER LOW OVER THE GREAT LAKES. MAX TEMPERATURES EXPECTED TO BE IN THE UPPER 80S TO AROUND 90 TODAY THROUGH WEDNESDAY...WITH DEW POINTS IN THE UPPER 60S TO AROUND 70. THIS PRODUCES HEAT INDEX VALUES IN MID TO UPPER 90S. THIS IS BELOW LOCAL HEAT ADVISORY THRESHOLDS. HOWEVER SEEING AS THIS IS THE FIRST HEAT WAVE OF THE SUMMER AND IT MAY PERSIST FOR SEVERAL DAYS. A HEAT ADVISORY MAY NEED TO BE CONSIDERED BY EARLY TO MID WEEK. ANY THUNDERSTORMS AND ASSOCIATED CLOUD COVER/OUTFLOW BOUNDARIES MAY TEMPORARILY COOL THINGS DOWN AND IMPACT ANY FUTURE DECISIONS ON HEAT HEADLINES. PATTERN LOOKS TO BECOME MUCH COOLER NEXT WEEKEND. ALLSOPP && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 14Z... * TS POTENTIAL TOWARD 17Z. * VARIABLE WIND DIRECTION POSSIBLE 17-18 OR 19Z THANKS TO TS ACTIVITY. MDB //DISCUSSION...UPDATED 14Z... COMPLEX OF TS CONTINUES TO MOVE SOUTH AND EAST ACROSS SW WI AND NE IA. BEST ESTIMATE IS THAT THE ACTIVITY WILL REMAIN MOST FOCUSED NORTH AND WEST OF THE TERMINALS THROUGH MIDDAY...BUT RFD WILL LIKELY SEE A PERIOD OF STORMS TOWARD 15-1530Z BRINGING A SHIFT TO NORTH OR NORTHWEST WINDS BEFORE THEY SHIFT BACK TO THE SOUTHEAST. WILL CONTINUE TO MONITOR TRENDS FOR DPA/ORD/MDW BUT THE FAVORED TIME OF ACTIVITY IS APPROX 17Z REGARDLESS OF COVERAGE/INTENSITY. THE COMPLEX CONTINUES TO EVOLVE WITH SOME DECAY OCCURRING NEAR DBQ. A DOMINANT LINE MAY RESULT THAT RIDES FROM FEP TO ORD/MDW WITH ANOTHER AREA REMAINING FOCUSED NEAR THE MS RIVER. ADDITIONAL TAF ADJUSTMENTS MAY BE NEEDED PRIOR TO 16Z. STORMS SHOULD LAST APPROX AN HOUR OR SO WITH SOME EMBEDDED TS BEHIND THE MAIN LINE LINGERING FOR ANOTHER HOUR OR TWO. LOW POTENTIAL FOR ADDITIONAL ACTIVITY CONTINUES LATER THIS AFTERNOON AND EVENING BUT PROB IS TOO LOW TO INCLUDE IN TAF FOR NOW. MDB FROM 12Z... LARGE COMPLEX OF THUNDERSTORMS OVER THE UPPER MIDWEST EARLY THIS MORNING WAS SLOWLY SLIDING SOUTHEAST. REGIONAL RADAR INDICATED A LINE OF THUNDERSTORMS STLL ASSOCIATED WITH THIS COMPLEX STRETCHING FROM FAR NORTHEAST IOWA INTO WEST CENTRAL WISCONSIN. GUIDANCE INDICATES THAT THIS LINE WILL BEGIN TO WEAKEN AS IT CONTINUES TO SLIDES SOUTHEAST. CURRENT THINKING IS THAT SOME REMNANTS OF THIS LINE OF THUNDERSTORMS MAY ARRIVE LATER THIS MORNING. THE TIMING WOULD BE INTO RFD ARND 16Z THEN FURTHER EAST AT ORD/MDW/DPA/GYY CLOSER TO 18Z ARRIVAL. WITH SOME HEATING AHEAD OF THIS LINE OVER NORTHERN IL/NORTHWEST IN AIRFIELDS...THIS MAY AID IN MAINTAINING THIS LINE OF CONVECTION. AT THIS TIME HAVE OPTED TO GO WITH A VCTS RATHER THAN A PREVAILING MENTION. BUT THAT MAY NEED TO BE CHANGED FOR THE 14Z AMD. SOUTHERLY WINDS WILL CONTINUE THRU MUCH OF THE DAY WITH OCCASIONAL GUSTS BEGINNING TO OCCUR LATER THIS MORNING TO AROUND 20 KT. CLOUD DECKS SHUD BE AROUND 5KFT AGL...AND MAY SLOWLY GROW IN COVERAGE THROUGHOUT THE AFT FROM A SCT TO BKN. GUIDANCE IS THEN REDEVELOPING A LINE OF SHOWERS/THUNDERSTORMS LATE THIS AFTN/EVE ALONG A REMNANT BOUNDARY FROM THIS MORNING CONVECTION. SOME OF THESE THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH THE MAIN HAZARDS BEING WIND/HAIL. SOUTHERLY WINDS PERSIST OVERNIGHT AND DIMINISH TO ARND 10KT...WITH SOME TURNING TO THE SOUTHWEST EXPECTED OVERNIGHT TOWARDS DAYBREAK SAT. OVERALL EXPECT VFR CONDS THROUGHOUT...HOWEVER WITH ANY THUNDERSTORM ACTIVITY THIS COULD EASILY BE LIMITED TO MVFR. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 14Z... * MEDIUM CONFIDENCE IN AT LEAST SOME TS ACTIVITY NEAR THE TERMINALS BY 17/18Z OR SO. * MEDIUM CONFIDENCE IN VARIABLE/ERRATIC WINDS DEVELOPING WITH TS ACTIVITY TOWARD 17/18Z MDB //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...VFR. SUNDAY...MAINLY VFR. CHC THUNDERSTORMS LATE. MONDAY THROUGH THURSDAY...PERIODIC CHANCES FOR THUNDERSTORMS. OTHERWISE VFR. BEACHLER && .MARINE... 240 AM CDT MAIN CONCERN FOR LAKE MICHIGAN WILL BE POTENTIAL FOR FOG DEVELOPMENT AND TIMING...ALONG WITH CHANCES FOR THUNDERSTORMS. AT THIS TIME THERE DOES NOT APPEAR TO BE ANY WIND/WAVE HAZARDS EXPECTED IN THE NEXT SEVERAL DAYS. HIGH PRESURE ANCHORED ACROSS THE WESTERN ATLANTIC OCEAN ALONG WITH A BROAD LOW PRESSURE ANCHORED OVER THE CENTRAL PLAINS...WILL MAINTAIN THE SOUTHERLY FLOW OVER THE LAKE. IN ADDITION VERY WARM AIR WILL SLIDE OVER THE COOLER OPEN WATERS OF THE LAKE...AND HELP TO KEEP WAVES FROM BUILDING TO LARGE. THE GRADIENT THIS AFTERNOON DOES INCREASE WHICH MAY ALLOW WINDS TO INCREASE TO AROUND 20-25KT FOR THE NORTHERN HALF OF THE LAKE...HOWEVER WAVES SHOULD ONLY BUILD TO 2 TO 4 FT. AT TIMES WINDS MAY GUST TO 25 KT FURTHER SOUTH THIS AFTERNOON. THUNDERSTORMS ARE FORECAST FOR THE NEXT SEVERAL DAYS...HOWEVER THESE DO NOT APPEAR TO BE AN ALL DAY OR NIGHT THING. BUT WINDS/WAVES WILL BE HIGHER IN AND AROUND ANY THUNDERSTORMS THAT DO SLIDE ACROSS THE LAKE. AS MENTIONED EARLIER ABOUT THE FOG DEVELOPMENT. IT DOES APPEAR THAT WITH ENOUGH WIND THIS AFTERNOON FOG WILL HOLD OFF UNTIL PERHAPS LATE TONIGHT OR POSSIBLY SATURDAY. A WARM FRONT WILL LIFT NORTH OVER THE LAKE...WITH FOG DEVELOPMENT EXPECTED JUST AFTER PASSAGE. THIS STILL APPEARS TO FAVOR THE NORTHERN PORTIONS OF THE LAKE AND AT TIMES COULD BE DENSE. ONCE FOG DEVELOPS IT COULD EASILY LINGER THROUGH EARLY NEXT WEEK AS THE WINDS ARE NOT EXPECTED TO BE VERY STRONG. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 21, 4:04 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 404 AM CDT FRI JUN 21 2013 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 220915- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 404 AM CDT FRI JUN 21 2013 /504 AM EDT FRI JUN 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME MAY PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH HAIL TO 1 INCH IN DIAMETER CLOUD TO GROUND LIGHTNING AREAS AFFECTED AND TIMING: MAINLY LATE MORNING THROUGH AFTERNOON NORTHWEST OF A LINE FROM OTTAWA TO WOODSTOCK. DISCUSSION: AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS OVER MINNESOTA EARLY THIS MORNING. THIS COMPLEX OF STORMS MAY MOVE SOUTHEAST INTO NORTHWEST AND NORTH CENTRAL ILLINOIS WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WHILE THE MAJORITY OF THE PERIOD WILL BE DRY...THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS. THE MORE LIKELY LOCATIONS TO SEE THUNDERSTORMS WILL BE ADJACENT TO THE WISCONSIN BORDER. IF ANY THUNDERSTORMS DO OCCUR...THE POTENTIAL EXISTS FOR HEAVY RAIN AND DAMAGING WINDS. AN EXTENDED PERIOD OF VERY WARM AND HUMID CONDITIONS IS EXPECTED FROM SATURDAY THROUGH WEDNESDAY WITH HEAT INDICES IN THE MIDDLE TO UPPER 90S. HEAT INDICES COULD EXCEED 100F FOR SOME LOCATIONS ON TUESDAY. AN EXTENDED PERIOD OF MODERATE HEAT COULD CAUSE HEAT- RELATED HEALTH PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY...ESPECIALLY NORTHWEST AND NORTH CENTRAL ILLINOIS. && LMZ740>745-220915- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 404 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND AGAIN MONDAY THROUGH THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220915- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 404 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS. AREAS OF DENSE FOG MAY DEVELOP OVER NORTHERN LAKE MICHIGAN SATURDAY AND SUNDAY. && ALLSOPP VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Special weather statement, Jun 21, 9:25 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
925 AM CDT FRI JUN 21 2013
ILZ003>005-211530-
BOONE IL-MCHENRY IL-WINNEBAGO IL-
925 AM CDT FRI JUN 21 2013
...SPECIAL WEATHER STATEMENT...
AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26 MILES NORTH OF
LAKE SUMMERSET TO 11 MILES NORTH OF LAKE SUMMERSET TO LAKE
SUMMERSET...MOVING EAST AT 25 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
LAKE SUMMERSET... DURAND... PECATONICA...
WINNEBAGO... SOUTH BELOIT... ROCKTON...
ROSCOE... ROCKFORD... MACHESNEY PARK...
OTHER LOCATIONS AFFECTED...
ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD RIVERHAWKS
BASEBALL...ROCKFORD SPEEDWAY...WINNEBAGO COUNTY FAIRGROUNDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4249 8870 4249 8869 4220 8895 4230 8941
4250 8940
TIME...MOT...LOC 1424Z 286DEG 22KT 4282 8926 4261 8937
4241 8954
RODRIGUEZ/BMDSpecial weather statement, Jun 21, 9:59 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
959 AM CDT FRI JUN 21 2013
ILZ003-008-011-211600-
DE KALB IL-OGLE IL-WINNEBAGO IL-
959 AM CDT FRI JUN 21 2013
...SPECIAL WEATHER STATEMENT...
AT 959 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
FORRESTON TO FORRESTON...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS
CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.
CITIES AND TOWNS AFFECTED...
POLO... FORRESTON... MOUNT MORRIS...
WINNEBAGO... OREGON... BYRON...
STILLMAN VALLEY... ROCKFORD AIRPORT... HILLCREST...
OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE COUNTY
FAIRGROUNDS...WHITE PINES STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4220 8969 4221 8941 4231 8940 4220 8895
4192 8895 4193 8969 4220 8970
TIME...MOT...LOC 1459Z 264DEG 31KT 4232 8953 4221 8961
4207 8971
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:25 AM CDT | Special Weather Statement | LOT | Winnebago | 65 min |
| Jun 21, 9:59 AM CDT | Special Weather Statement | LOT | Ogle | 61 min |
| Jun 21, 10:33 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 57 min |
| Jun 21, 11:16 AM CDT | Severe Thunderstorm Warning | LOT | DeKalb, LaSalle, Lee | 59 min |
| Jun 21, 11:30 AM CDT | Special Marine Warning | LOT | 90 min | |
| Jun 21, 11:39 AM CDT | Special Weather Statement | LOT | DeKalb, DuPage, Kane, Lake | 66 min |
| Jun 21, 12:06 PM CDT | Areal Flood Advisory | LOT | DeKalb, LaSalle, Lee | 4 hr |
| Jun 21, 12:32 PM CDT | Special Weather Statement | LOT | Cook, DuPage, Grundy, Kane, Kendall, Lake and 2 more | 58 min |
| Jun 21, 1:12 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage, Grundy, Kane, Kendall, Lake and 1 more | 4 hr |
| Jun 21, 1:21 PM CDT | Special Marine Warning | LOT | 114 min | |
| Jun 21, 2:03 PM CDT | Special Weather Statement | LOT | Ford, Iroquois, Kankakee | 57 min |
| Jun 21, 3:02 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 28 min |
| Jun 21, 1:36 PM CDT | Special Weather Statement | LOT | Lake, Porter | 24 min |
| Jun 21, 3:39 PM CDT | Special Weather Statement | LOT | Jasper | 51 min |
| Jun 21, 4:24 PM CDT | Special Weather Statement | LOT | Benton | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.